Georgia, 2005

Hail in Georgia, July 13, 2005

July 13, 2005 · NWS CHS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 13, 2:18 PM EST, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 13, 2:18 PM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT WED JUL 13 2005

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
CONVECTION HAS BECOME MORE WIDESPREAD AND QUITE STRONG FROM CENTRAL
GEORGIA TO THE MIDLANDS OF SOUTH CAROLINA THIS AFTN AND WILL CARRY
THE HIGHEST EARLY EVENING POPS OVER THE NRN HALF OF OUR CWFA. BOTH
THU AND FRI CONTINUE TO LOOK ACTIVE WITH THE USUAL UNSTBL AIR MASS
INTERACTING WITH SEASONABLY STRONG FLOW FROM H85 TO H7 AND A HIGHLY
CONVERGENT LOW LEVEL FLOW. WILL MAINTAIN 40-50 POPS AWAY FROM THE
IMMEDIATE COAST AND HANG ONTO A SLIGHT CHC OVERNIGHT POPS MANY AREAS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
PERSISTENCE MAINTAINED WITH ATLC RIDGE ANCHORED. WE LOWERED POPS
A BIT SUN AND MON...OTHERWISE EXPECT A TYPICAL JULY PATTERN WITH
TEMPERATURES 90 TO 95 AND AFTN HEAT INDICES 100 TO 105 MOST DAYS.

&&

.MARINE...
A WEAK TROUGH OF LOW PRESSURE WILL PUSH TOWARD THE COASTAL WATERS
TONIGHT...WITH A SURGE OF WINDS TO AROUND 15 KT EXPECTED AHEAD OF
THIS FEATURE. THIS TROUGH OF LOW PRESSURE WILL DISSIPATE ON THU WITH
ATLANTIC HIGH PRESSURE BUILDING INTO THE REGION THROUGH EARLY NEXT
WEEK. WINDS AND SEAS SHOULD REMAIN FAIRLY QUIET THU THROUGH TUE WITH
HIGH PRESSURE IN PLACE.

&&

.AVIATION...
SCATTERED SHWRS/TSTMS IN VICINITY OF BOTH TERMINALS THIS AFTERNOON
FIRING ALONG SEA BREEZE AS IT PUSHES INLAND. WILL KEEP VCTS IN SAV
TAF THROUGH 20Z AS SEA BREEZE PUSHES THROUGH...THEN MENTION CB
THROUGH 22Z AS A FEW ISOLATED TSTMS POSSIBLE BEHIND SEA BREEZE. WILL
CONTINUE MENTION OF VCTS IN CHS TAF THROUGH 22Z. SHORTWAVE TROUGH
EXPECTED TO PUSH THROUGH OVERNIGHT...AND CAN/T RULE OUT A SHWR OR
TSTM WITH THIS FEATURE...BUT CONFIDENCE IS TOO LOW TO MENTION IN TAF
AT THIS TIME. DON/T ANTICIPATE ANY MVFR FOG FORMATION OVERNIGHT WITH
GEOSTROPHIC WINDS AROUND 15 KT. SHWRS/TSTMS EXPECTED TO DEVELOP ONCE
AGAIN ON SEA BREEZE THU...SO WILL INCLUDE CB/S AT BOTH TERMINAL
SITES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

24/JRJ
Hazardous weather outlook, Jul 13, 4:00 AM EST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
500 AM EDT WED JUL 13 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-141000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
500 AM EDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE
SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BOTH
BURTONS FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE
SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BURTONS
FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 13, 3:22 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT WED JUL 13 2005

SCZ043-047>049-051-132045-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-INLAND COLLETON-INLAND
JASPER-
422 PM EDT WED JUL 13 2005

...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY...BEAUFORT COUNTY
AND COLLETON COUNTY THROUGH 445 PM EDT...

AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF WHITE HALL TO OLD HOUSE...OR ALONG A LINE
EXTENDING FROM 12 MILES EAST OF YEMASSEE TO 5 MILES EAST OF
RIDGELAND...MOVING EAST AT 15 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
WHITE HALL...SHELDON...OLD HOUSE...NEVADUM...MURAD...KNOWLES...
GARDENS CORNER...COOSAW...LOBECO AND BRIARS THROUGH 445 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 40 MPH
CAN BE EXPECTED.
Local storm report, Jul 13, 4:01 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT WED JUL 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             BLUFFTON                32.24N 80.86W
07/13/2005  0.88 INCH        BEAUFORT           SC   PUBLIC

            INTERSECTION OF HWY 278 AND SIMMONSVILLE ROAD.

&&

24
Local storm report, Jul 13, 4:17 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT WED JUL 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FUNNEL CLOUD     PRITCHARDVILLE          32.24N 80.96W
07/13/2005                   BEAUFORT           SC   PUBLIC

&&

ST
Special weather statement, Jul 13, 4:28 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT WED JUL 13 2005

GAZ118-119-132145-
COASTAL CHATHAM-INLAND CHATHAM-
528 PM EDT WED JUL 13 2005

...SEVERE THUNDERSTORMS BUILDING SOUTH TO SAVANNAH...

AT 528 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS 6 MILES NORTH OF SAVANNAH. THESE
STORMS WERE BUILDING SLOWLY SOUTH TOWARD THE CITY AND A SEVERE
THUNDERSTORM WARNING MAY BE REQUIRED WITHIN THE NEXT 10 MINUTES. BE
PREPARED TO TAKE QUICK ACTION SHOULD A WARNING BE ISSUED.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Special weather statement, Jul 13, 5:05 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT WED JUL 13 2005

GAZ088-132245-
SCREVEN-
605 PM EDT WED JUL 13 2005

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 645 PM
EDT...

AT 605 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF WHITE HILL...OR
ABOUT 8 MILES EAST OF SYLVANIA...STATIONARY. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND WHITE HILL...MIDDLEGROUND...HUNTERS
AND GREEN HILL THROUGH 645 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jul 13, 5:29 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT WED JUL 13 2005

GAZ087-132315-
JENKINS-
629 PM EDT WED JUL 13 2005

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 715 PM
EDT...

AT 629 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES EAST OF ROGERS...OR
ABOUT 4 MILES NORTHWEST OF MILLEN...MOVING SOUTHEAST AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
ROGERS...PERKINS...HERNDON...BIRDSVILLE...LAWTON...BUTTS...EMMALANE
AND MILLEN THROUGH 715 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

The radar

The Charleston,SC radar (KCLX), 67 km away, was scanning. The volume nearest the first event began at 22:47 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Chatham

When
July 13, 5:45 PM EST to 5:48 PM EST
Where
Chatham County, Savannah
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.050, -81.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464837.